Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Constructing ultraweakly continuous functionals on $\mathcal{B}(H)$

Authors: D. S. Bridges and N. F. Dudley Ward
Journal: Proc. Amer. Math. Soc. 126 (1998), 3347-3353
MSC (1991): Primary 46S30
MathSciNet review: 1459111
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give a constructive characterisation of ultraweakly continuous linear functionals on the space of bounded linear operators on a separable Hilbert space.

References [Enhancements On Off] (What's this?)

  • 1. Errett Bishop and Douglas Bridges, Constructive analysis, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 279, Springer-Verlag, Berlin, 1985. MR 804042
  • 2. Douglas S. Bridges, On weak operator compactness of the unit ball of 𝐿(𝐻), Z. Math. Logik Grundlag. Math. 24 (1978), no. 6, 493–494. MR 511703,
  • 3. Douglas S. Bridges, A constructive look at positive linear functionals on \cal𝐿(𝐻), Pacific J. Math. 95 (1981), no. 1, 11–25. MR 631655
  • 4. Douglas Bridges and Hajime Ishihara, Spectra of selfadjoint operators in constructive analysis, Proc. Koninklijke Nederlandse Akad. Wetenschappen, Series A (Indag. Math.), Vol. 7(1), 11-36 (1996).
  • 5. Douglas Bridges and Fred Richman, A constructive proof of Gleason's Theorem, to appear.
  • 6. Douglas Bridges, Fred Richman, and Peter Schuster, Polar decompositions, absolute values, and adjoints, to appear.
  • 7. Jacques Dixmier, Les algèbres d’opérateurs dans l’espace hilbertien (algèbres de von Neumann), Gauthier-Villars Éditeur, Paris, 1969 (French). Deuxième édition, revue et augmentée; Cahiers Scientifiques, Fasc. XXV. MR 0352996
  • 8. Andrew M. Gleason, Measures on the closed subspaces of a Hilbert space, J. Math. Mech. 6 (1957), 885–893. MR 0096113
  • 9. Hajime Ishihara, Constructive compact operators on a Hilbert space, Ann. Pure Appl. Logic 52 (1991), no. 1-2, 31–37. International Symposium on Mathematical Logic and its Applications (Nagoya, 1988). MR 1104052,
  • 10. Richard V. Kadison and John R. Ringrose, Fundamentals of the theory of operator algebras. Vol. I, Pure and Applied Mathematics, vol. 100, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York, 1983. Elementary theory. MR 719020
  • 11. Richard V. Kadison and John R. Ringrose, Fundamentals of the theory of operator algebras. Vol. II, Pure and Applied Mathematics, vol. 100, Academic Press, Inc., Orlando, FL, 1986. Advanced theory. MR 859186
  • 12. Gert K. Pedersen, Analysis now, Graduate Texts in Mathematics, vol. 118, Springer-Verlag, New York, 1989. MR 971256
  • 13. Shôichirô Sakai, 𝐶*-algebras and 𝑊*-algebras, Springer-Verlag, New York-Heidelberg, 1971. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 60. MR 0442701

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46S30

Retrieve articles in all journals with MSC (1991): 46S30

Additional Information

D. S. Bridges
Affiliation: Department of Mathematics, University of Waikato, Hamilton, New Zealand

N. F. Dudley Ward
Affiliation: School of Mathematics, University of Leeds, Leeds LS2 9JT, England

Received by editor(s): September 1, 1995
Received by editor(s) in revised form: April 7, 1997
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1998 American Mathematical Society